Thunderstorm Wind, Brown
- When
- July 19, 4:40 PM CST
- Where
- Brown County, 0.73 mi WNW of Hersman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.953, -90.743
Thunderstorm winds blew down two trees.
Scattered strong to severe storms moved southeast across the region. There were reports of damaging winds with some of the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Scattered strong to severe storms moved southeast across the region. There were reports of damaging winds with some of the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 19, 2:57 PM CST, 1 hour 43 minutes earlier.
Area Forecast Discussion
National Weather Service Saint Louis MO
357 PM CDT TUE JUL 19 2016
.SHORT TERM... (Through Late Tonight)
Issued at 355 PM CDT Tue Jul 19 2016
Not a lot of change in the forecast from the last update. Still
believe area of TSRA will move south to southeastward thru the
evening. There is still some uncertainty regarding if these storms
will be severe. However, with MLCAPE values of 3000 J/kg across
parts of the area, a threat will continue. Given the warm temps,
damaging winds will remain the primary threat with any storms.
Thunderstorms shud gradually weaken thru the evening and diminish.
However, with the LLJ strengthening and veering thru the night,
believe redevelopment is possible, mainly over ern portions of the
CWA.
Little change to the temps for tonight. Will need to monitor
conditions for fog development tonight, especially for locations
that received rain.
Tilly
.LONG TERM... (Wednesday through Next Tuesday)
Issued at 355 PM CDT Tue Jul 19 2016
Hot and humid summertime weather pattern will continue into the
weekend due to a strong upper level ridge centered over the southern
Plains, along with persistent southerly or southwesterly surface
winds on the backside of a surface ridge southeast of our area.
Potential for convection on Wednesday, mainly across west central
and southwest IL on the edge of the cap as shortwaves continue to
overtop the upper level ridge. It appears that the upper level ridge
will try to shift a tad further east by Thursday with the warmer 700
mb temperatures shifting into the northern and western portions of
our forecast area tending to suppress convective development. Still
could not rule out isolated diurnal showers and storms during the
late afternoon and early evening hours. High temperatures should
trend a little warmer for Thursday and Friday with potentially less
cloudiness, possibly approaching the century mark. With continued
humid dew points in the 70s and highs in the 90s through Saturday
will extend the heat advisories and excessive heat warnings through
Saturday. May be a graduall downward trend on daytime highs as well
as slight lowering of humidities beginning on Sunday as the upper
level ridge flattens and a cold front drops slowly southward through
our area. More cloud cover and convection can also be expected
beginning on Sunday due to convergence along the frontal boundary
along with an uncapped atmosphere. The ECMWF model is a little
cooler than the GFS due to a stronger upper level trough moving
eastward into the Great Lakes region, but both model solutions
should lead to at least normal late July temperatures. The
convective potential may shift just south and west of our forecast
area by Monday afternoon or evening due to surface ridging extending
from the Great Lakes region southwest into MO.
GKS
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1233 PM CDT Tue Jul 19 2016
TSRA forming along sfc convergence along the MS River. This will
provide a focus for TSRA thru the afternoon. TSRA across IA are
expected to drop sewd this afternoon impacting KUIN late this
afternoon into the evening. This cluster of storms may drop as far
south as KSTL/KSUS/KCPS, but have left out of the TAF for now due
to uncertainty. Otherwise, light and vrb winds and VFR outside of
any storms.
Tilly
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT Saturday for Audrain MO-Callaway MO-
Crawford MO-Franklin MO-Gasconade MO-Iron MO-Knox MO-Lewis
MO-Lincoln MO-Madison MO-Marion MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Francois MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington MO.
Excessive Heat Warning until 7 PM CDT Saturday for Boone MO-Cole
MO-Jefferson MO-Moniteau MO-Saint Charles MO-Saint Louis
City MO-Saint Louis MO.
IL...Heat Advisory until 7 PM CDT Saturday for Adams IL-Bond IL-Brown
IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Marion IL-Montgomery IL-Pike IL-Randolph IL-
Washington IL.
Excessive Heat Warning until 7 PM CDT Saturday for Madison IL-
Monroe IL-Saint Clair IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT TUE JUL 19 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 404 PM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT HEAT ADVISORIES AND EXCESSIVE HEAT WARNINGS ARE IN EFFECT FOR THE AREA TONIGHT DUE TO HOT AND HUMID CONDITIONS. SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...ESPECIALLY FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. DAMAGING WINDS IN EXCESS OF 60 MPH ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT ADVISORIES AND EXCESSIVE HEAT WARNINGS CONTINUE IN EFFECT THROUGH SATURDAY. MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES ARE LIKELY ACROSS THE AREA THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. GKS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST SPARTA 38.15N 89.72W
07/19/2016 M43 MPH RANDOLPH IL OFFICIAL NWS OBS
&&
CVKINGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT TUE JUL 19 2016
MOZ018-019-027-192200-
KNOX MO-MARION MO-LEWIS MO-
412 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LEWIS...NORTHWESTERN
MARION AND KNOX COUNTIES UNTIL 500 PM CDT...
AT 412 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES WEST OF GREENSBURG TO NEAR
PHILADELPHIA. MOVEMENT WAS NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EDINA...LA BELLE...LEWISTOWN...EWING...KNOX CITY...PHILADELPHIA...
PLEVNA...GREENSBURG...COLONY...STEFFENVILLE...MAYWOOD...TAYLOR...
NOVELTY...BARING AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN MISSOURI.
LAT...LON 4030 9195 4026 9195 4025 9192 3994 9151
3983 9174 3993 9184 3995 9184 3995 9221
4030 9235
TIME...MOT...LOC 2112Z 238DEG 24KT 4034 9236 3990 9174
GOSSELINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG PALMYRA 39.80N 91.52W
07/19/2016 MARION MO 911 CALL CENTER
TREES DOWN BLOCKING ROADS IN TOWN.
&&
KELLYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT TUE JUL 19 2016
ILZ095-MOZ019-027-192300-
ADAMS IL-MARION MO-LEWIS MO-
520 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...EASTERN LEWIS AND
NORTHEASTERN MARION COUNTIES UNTIL 600 PM CDT...
AT 520 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM WARSAW TO LA GRANGE TO NEAR QUINCY. MOVEMENT
WAS EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
QUINCY...CANTON...CAMP POINT...PAYSON...MENDON...LA GRANGE...
CLAYTON...GOLDEN...FALL CREEK...BEVERLY...ADAMS...KINGSTON...
BURTON...URSA...LIBERTY...RICHFIELD...LORAINE...PLAINVILLE...
WOODVILLE AND LIMA.
THIS INCLUDES INTERSTATE 172 BETWEEN EXITS 2 AND 19.
THIS ALSO INCLUDES WAKONDA STATE PARK AND SILOAM SPRINGS STATE PARK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
WEST CENTRAL ILLINOIS...AND NORTHEASTERN MISSOURI.
LAT...LON 4020 9150 4019 9091 3976 9092 3976 9135
4001 9156 4025 9152 4025 9150
TIME...MOT...LOC 2220Z 260DEG 21KT 4038 9142 4005 9150 3985 9136
GOSSELINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG CANTON 40.13N 91.52W
07/19/2016 LEWIS MO 911 CALL CENTER
LARGE TREE FELL ON PICKUP TRUCK ON RTE C BTW RTE BB AND
Z. TREE BLOCKING RAILROAD TRACKS IN TOWN
&&
KELLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST 4 NE BURTON 39.94N 91.20W
07/19/2016 M61 MPH ADAMS IL ASOS
&&
TESThe Lincoln radar (KILX), 122 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
7 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down two trees.
Thunderstorm winds blew down at least 6 trees along Illinois Route 99 from Versailles southeastward towards the Brown/Pike County line.
Thunderstorm winds blew down several large tree limbs on the north side of town.
Thunderstorm winds blew down a few trees around town.
Thunderstorm winds blew down a number of trees around town.
Thunderstorm winds uprooted a tree on North Charles Street near intersection with Illinois Route 161. Also, numerous tree limbs were blown down in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2016Every state in 2016This day in weather historyWarnings in Illinois, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 659926, 659925, 659927, 659928, 659929, 659930, 659933.